'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers

Dress A, Huber KT, Steel M (2012)
Journal of Mathematical Biology 65(1): 77-105.

Zeitschriftenaufsatz | Veröffentlicht | Englisch
 
Download
Es wurden keine Dateien hochgeladen. Nur Publikationsnachweis!
Autor*in
Dress, AndreasUniBi; Huber, Katharina T.; Steel, Mike
Abstract / Bemerkung
A classical result, fundamental to evolutionary biology, states that an edge-weighted tree with leaf set , positive edge weights, and no vertices of degree 2 can be uniquely reconstructed from the leaf-to-leaf distances between any two elements of . In biology, corresponds to a set of taxa (e.g. extant species), the tree describes their phylogenetic relationships, the edges correspond to earlier species evolving for a time until splitting in two or more species by some speciation/bifurcation event, and their length corresponds to the genetic change accumulating over that time in such a species. In this paper, we investigate which subsets of suffice to determine ('lasso') the tree from the leaf-to-leaf distances induced by that tree. The question is particularly topical since reliable estimates of genetic distance-even (if not in particular) by modern mass-sequencing methods-are, in general, available only for certain combinations of taxa.
Stichworte
Tree metric; Phylogenetic tree; Tree reconstruction; Cord (of a lasso); Lasso (for a tree)
Erscheinungsjahr
2012
Zeitschriftentitel
Journal of Mathematical Biology
Band
65
Ausgabe
1
Seite(n)
77-105
ISSN
0303-6812
Page URI
https://pub.uni-bielefeld.de/record/2501302

Zitieren

Dress A, Huber KT, Steel M. 'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers. Journal of Mathematical Biology. 2012;65(1):77-105.
Dress, A., Huber, K. T., & Steel, M. (2012). 'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers. Journal of Mathematical Biology, 65(1), 77-105. doi:10.1007/s00285-011-0450-4
Dress, A., Huber, K. T., and Steel, M. (2012). 'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers. Journal of Mathematical Biology 65, 77-105.
Dress, A., Huber, K.T., & Steel, M., 2012. 'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers. Journal of Mathematical Biology, 65(1), p 77-105.
A. Dress, K.T. Huber, and M. Steel, “'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers”, Journal of Mathematical Biology, vol. 65, 2012, pp. 77-105.
Dress, A., Huber, K.T., Steel, M.: 'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers. Journal of Mathematical Biology. 65, 77-105 (2012).
Dress, Andreas, Huber, Katharina T., and Steel, Mike. “'Lassoing' a phylogenetic tree I: basic properties, shellings, and covers”. Journal of Mathematical Biology 65.1 (2012): 77-105.

Export

Markieren/ Markierung löschen
Markierte Publikationen

Open Data PUB

Web of Science

Dieser Datensatz im Web of Science®

Quellen

PMID: 21735253
PubMed | Europe PMC

Suchen in

Google Scholar